MAUDE Adverse Event Report: NUVASIVE, INCORPORATED COROENT TI-C SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED COROENT TI-C SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6130823
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2021 a patient underwent a mas procedure from l5-s.During the procedure two spacer cages were placed and the procedure was completed without issue.The following day a post-operative x-ray confirmed the implants had good placement.During a follow up on (b)(6) 2021 the patient reported to have been feeling ongoing pain.Another mri occurred which showed the right sided cage had migrated posterior and was protruding.On (b)(6) 2021 a revision case occurred.During the revision the migrated cage was replaced with a new one and the rest of the surgery was completed with no issue.
 
Additional Manufacturer Narrative
No product was returned due to the facilities infection control protocol but radiographs were provided confirming the alleged device migration.It was noted the patient was obese but were reported to have been compliant with post-operative physical restrictions.The root cause could not be determined.Label review: "potential adverse events and complications - as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries bending, fracture or loosening of implant component(s)." "warnings, cautions and precautions - correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant." "based on fatigue testing results, when using the coroent xl interfixated system, the physician/ surgeon should consider the levels of implantation, patient weight, patient activity level, other patient conditions, etc., which may impact on the performance of this system." "post-operative warnings - damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques.".

Brand Name
COROENT TI-C SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
92121 CA 92121
MDR Report Key12634163
Report Number2031966-2021-00143
Device Sequence Number3452364
Product Code MAX
UDI-Device Identifier00887517597137
UDI-Public887517597137
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K140319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6130823
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2021
Initial Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight140